MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012449-08
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: medical device problem code 2017 - excessive force.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the ostial right coronary artery (rca) with heavy calcification.The 3.0x8 mm nc trek balloon dilatation catheter (bdc) was used twice for pre-dilatation and a 3.0x23 mm non-abbott stent was implanted.During post-dilatation with the same nc trek balloon, the balloon was inflated 4 times to 16 atmospheres and negative pressure was held for 10 seconds for deflation.The balloon was fully deflated upon removal; however, it was caught on the edge of the stent.There was resistance as the balloon was pushed and pulled several times with force in an attempt to remove the balloon.The balloon was then inflated and deflated numerous times and it was ultimately removed; however, the distal tip separated off and floated into the mid rca.A stent was implanted, trapping the tip to the wall of the vessel.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was pushed and pulled several times with force in an attempt to remove the balloon from the stent and the tip ultimately separated and floated into the mid right coronary artery (rca).It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation of the ifu contributed to the reported separation as the device separated after force was applied.The investigation determined the reported difficulty advancing and removing the device from the stent, device embedded in tissue or plaque and unexpected medical intervention appear to be related to operational context; however, the reported tip separation appears to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9/h3 - device available for evaluation updated from ¿yes¿ to ¿no¿.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18015989
Report Number2024168-2023-11897
Device Sequence Number20479470
Product Code LOX
UDI-Device Identifier08717648151859
UDI-Public08717648151859
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number1012449-08
Device Lot Number01120G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSORIO 3.0X23 STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown